Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jas2018

Bad reaction to facial product still visible after 10 months

Recommended Posts

Hi,

10 months ago I applied a product around the eyebrow area and after applying my normal facial wash (first time I used it in between applying the other product)  and reapplying the product the following day my skin became very red. Flat skin with blotches/lines of dark red/medium red.

So I would consider this irritant contact dermatitis and I really thought it would take a few days to clear up as all I had was redness and fine lines/areas of redness - some areas looked more affected than others because it looked slightly less deep in layer of skin. I had no itching, burning, blisters etc.

So after a couple of weeks I could tell it wasn't going away so I had doctors prescribe me emollients, anti-histamines etc then steroid creams (which they shouldn't have done).

After 6 months I explained all to a dermatologist and he said I should never have been prescribed the steroid creams and I had steroid-induced erythema. I personally feel the creams didn't do anything at all and my skin would have been the same regardless because it was red before I started using it but regardless I have erythema and he said he saw a lot worse and it should eventually clear up. I was advised to apply glycerin & water twice daily, Elidel cream (non-steroid) and aveeno cream but I saw no difference in the rate of healing after a month.


So 4 months on (10 months total) since my derm appoint the redness is now, reddish-pink to very light pink but I've yet to see normal skin come through. The appearance is the same in terms of distinct lines and patches although the shade of colour has gone down at the same rate.

I was wondering if anyone experienced a bad reaction to a facial product that irritated the skin layers and it eventually healed after many months.

I am looking for reassurances as I have tried everything possible but seems only time is helping.

Thank you.

Share this post


Link to post
Share on other sites

That is so odd that you never saw healing!  I did experience this, but I had a chemical burn from BP so luckily time (and laying off the BP) helped.  Are you able to see your dermatologist to ask why it's taking so long to heal? 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×